Alert archive / Kentucky / Flash Flood Warnings in 2000
Flash Flood Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 27, 2000, 2:33 PM CDT for Calloway County, Trigg County, Kentucky. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 2:33 PM CDT (19:33 UTC)
- Expired
- May 27, 2000, 4:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Calloway County, KY, Trigg County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1998 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 271935 FFWPAH KYC035-221-272130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 233 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... CALLOWAY COUNTY IN WESTERN KENTUCKY TRIGG COUNTY IN WESTERN KENTUCKY * UNTIL 430 PM CDT * AT 233 PM CDT...HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. * RAINFALL RATES UP TO 1 INCH PER HOUR HAS FALLEN ON ALREADY SATURATED GROUND. STORM SPOTTERS HAVE REPORTED WATER ACROSS STATE ROAD 80 IN CALLOWAY COUNTY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 3666 8849 3653 8833 3653 8786 3678 8805
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:00 AM CDT, 11 hours 33 minutes earlier.
Area forecast discussion, May 27, 3:00 AM CDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT SAT MAY 27 2000 MAIN CONCERN FOR THIS FORECAST PACKAGE CONTINUES TO BE SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT WITH ASSOCIATED POTENTIAL FOR FLASH FLOODING. LATEST 07Z SURFACE ANALYSIS DEPICTS LOW PRESSURE OVER SOUTHWEST IOWA WITH A WARM FRONT EXTENDING SOUTHEAST FROM THE LOW INTO SOUTHERN INDIANA AND NORTHERN KENTUCKY. A COLD FRONT TRAILS SOUTHWEST FROM THE LOW THROUGH EASTERN KANSAS AND INTO THE OKLAHOMA PANHANDLE. JUST ONE LOOK AT THE LATEST IR SATELLITE LOOP VIRTUALLY PAINTS THE PICTURE FOR TODAY...WITH NUMEROUS THUNDERSTORM COMPLEXES PLASTERED OVER THE MIDWEST. ONE COMPLEX OVER CENTRAL ILLINOIS AND ACROSS I-70 IN MISSOURI IS APPROACHING NORTHWEST PARTS OF THE FORECAST AREA. ANOTHER COMPLEX OVER NORTHERN ARKANSAS AND SOUTHERN MISSOURI IS ALREADY AFFECTING THE SOUTHWEST PART OF THE FORECAST AREA. NGM/ETA/AVN FORECAST MODELS ARE ALL IN GENERAL AGREEMENT ON THE POSITION OF THE SURFACE FEATURES THROUGH 00Z SUNDAY...THEN DIVERGE SOMEWHAT AS THE ETA SWINGS THE COLD FRONT THROUGH ABOUT 6 HOURS SOONER THAN NGM/AVN. WITH FRONTAL PASSAGE...ETA ALSO ENDS PRECIP SOONER WITH DECREASED INSTABILITY VALUES. THIS DOES NOT LOOK REASONABLE...SO WILL GENERALLY FOLLOW NGM/AVN MODEL SOLUTIONS PAST 24 HOURS. SO EXPECT THE SURFACE LOW TO BE OVER CENTRAL ILLINOIS BY 00Z SUNDAY WITH THE TRAILING COLD FRONT EXTENDING SOUTHWEST THROUGH SOUTHERN MISSOURI INTO TEXAS. THE COLD FRONT SHOULD PASS ACROSS THE FORECAST AREA OVERNIGHT AND EXIST TO OUR EAST BY 12Z SUNDAY. IN THE MEANTIME...AN H5 LOW DEEPENS AND MOVES INTO CENTRAL ILLINOIS BY 12Z SUNDAY...THEN INTO THE OHIO VALLEY BY 00Z MONDAY. BEFORE THE FRONT MOVES THROUGH...NUMEROUS THUNDERSTORM COMPLEXES POSE THE THREAT FOR WIDESPREAD HEAVY RAIN AND FLASH FLOODING TODAY AND TONIGHT. ETA/NGM LAYER PRECIPITABLE WATER VALUES APPROACH 2 INCHES THIS AFTERNOON AND EVENING WITH K INDICES ABOVE 30 DURING THE SAME TIME FRAME. WITH ANTECEDENT RAINS OVER PARTS OF THE FORECAST AREA IN COMBINATION WITH TODAY/S HEAVY RAIN POTENTIAL...WILL ISSUE FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA TODAY...AND WILL LET DAY SHIFT EXTEND WATCH INTO TONIGHT/S PERIOD IF NECESSARY. CURRENT ZONES ARE GOING MIDDLE TO UPPER 80S FOR TODAY/S HIGH TEMPERATURES. GIVEN AMPLE CLOUD COVER AND WIDESPREAD CONVECTION TODAY AND THE LOWERED FWC/FAN MOS VALUES...WILL CUT HIGHS INTO THE UPPER 70S AND LOWER 80S FROM NORTH TO SOUTH. PREFER A BLEND OF FWC/FAN MOS VALUES FOR REMAINDER OF FORECAST. .PAH...FLASH FLOOD WATCH ENTIRE CWA TODAY. PRESLEY
In the hours before
Special weather statement, May 27, 11:34 AM CDT, 2 hours 59 minutes before
MOZ108>110-112-114-271730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1134 AM CDT SAT MAY 27 2000 ...STRONG THUNDERSTORMS MOVING EAST NEAR THE ARKANSAS STATE LINE... AT 1130 PM CDT...A LINE OF STRONG STORMS WILL IMPACT AREAS GENERALLY SOUTH OF HIGHWAY 60. LEADING EDGE OF THE STORMS WILL REACH THE MISSISSIPPI RIVER BY 1230 PM CDT. ANTICIPATE BRIEF WIND GUSTS UP 50 MPH AND VERY HEAVY RAIN. FLOODING RAINS ARE POSSIBLE WITH THESE STORMS. ESPECIALLY BE ON THE LOOKOUT IN NEW MADRID COUNTY FOR FLASH FLOODING. SOME TOWNS IN THIS AREA INCLUDE...GIDEON...HARTZELL... FRAILIE AND PORTAGEVILLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM CDT. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 700 PM CDT. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER UPDATES OR POSSIBLE WARNINGS. TPAH
Special weather statement, May 27, 12:57 PM CDT, 1 hour 36 minutes before
KYZ001>003-006-MOZ112-114-271900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1257 PM CDT SAT MAY 27 2000 ...STRONG THUNDERSTORMS MOVING EAST NEAR THE TENNESSEE STATE LINE... AT 1255 PM CDT...A LINE OF STRONG STORMS WILL IMPACT AREAS SOUTH OF PADUCAH. THE LEADING EDGE OF THE STORMS WILL REACH MAYFIELD BY 130 PM CDT. ANTICIPATE WIND GUSTS UP 50 MPH AND VERY HEAVY RAIN. FLOODING RAINS ARE POSSIBLE WITH THESE STORMS. ESPECIALLY BE ON THE LOOKOUT IN NEW MADRID COUNTY MISSOURI AND FULTON COUNTY KENTUCKY FOR FLASH FLOODING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM CDT. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 700 PM CDT. STAY TUNED TO THIS SITATION FOR THE LATEST WEATHER UPDATES OR POSSIBLE WARNINGS. TPAH
Special weather statement, May 27, 1:25 PM CDT, 1 hour 8 minutes before
KYZ006-008-009-012-017-022-271930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CDT SAT MAY 27 2000 ...STRONG THUNDERSTORMS MOVING EAST NEAR THE TENNESSEE STATE LINE... AT 123 PM CDT...A LINE OF STRONG STORMS WILL IMPACT AREAS SOUTH OF PADUCAH AND BENTON. THE LEADING EDGE OF THE STORMS WILL REACH MURRAY BY 200 PM CDT AND HOPKINSVILLE AROUND 230 PM CDT. ANTICIPATE WIND GUSTS UP 50 MPH AND VERY HEAVY RAIN. FLOODING RAINS ARE POSSIBLE WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM CDT. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 700 PM CDT. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER UPDATES OR POSSIBLE WARNINGS. TPAH
Special weather statement, May 27, 2:25 PM CDT, 8 minutes before
KYZ001>006-008-009-012-013-016-017-020>022-MOZ108>112-114-272030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 225 PM CDT SAT MAY 27 2000 SEVERE THUNDERSTORM WATCH 375 HAS BEEN REPLACED BY TORNADO WATCH 378. WEST KENTUCKY COUNTIES IN TORNADO WATCH 378 INCLUDE: CALLOWAY...TRIGG...CHRISTIAN...TODD...CALDWELL...HOPKINS... MUHLENBERG AND MCLEAN. TORNADO WATCH 378 IS IN EFFECT UNTIL 800 PM CDT. HE TENNESSEE STATE LINE... STAY TUNED TO THIS STATION FOR THE LATEST WEATHER UPDATES OR POSSIBLE WARNINGS. TPAH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:12 AM CDT | Flash Flood Warning | PAH | Calloway, Fulton, Graves, Hickman, Trigg | 4 hr |
| May 27, 12:25 PM CDT | Flash Flood Warning | PAH | Fulton | 3 hr |
| May 27, 1:57 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 63 min |
| May 27, 3:11 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 49 min |
| May 27, 3:26 PM CDT | Flash Flood Warning | PAH | Christian, Todd | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.